MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; UMBILICAL DEVICE

DEROYAL INDUSTRIES, INC. UMBILICAL CORD CLAMP; UMBILICAL DEVICE
Model Number 10-1281
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Because the device was not returned for evaluation, the root cause was unable to be determined at this time.The report does not specify the clamp detached; therefore, it is determined the clamp dislodged.No updated fmea (failure mode, effects, and criticality analysis) is required for this failure mode.Per the fema that is on file, the risk analysis file was reviewed for potential causes for the clamp becoming dislodged from the umbilical cord.The following potential causes were identified: improper material selection, raw material defective or out of specification, design error, manufacturing error, clinician error or misapplication, shipping/handling error, packaging error, and/or storage error.There has been no change to the material used to manufacture the product.The certificate of analysis for the raw material are to be reviewed to ensure the certificate states conformance to established specifications.The raw material lot numbers used to manufacture the reported lot were reviewed and all are acceptable per the ranges on the certificate.The raw material lots used in the reported lot were used in other umbilical cord clamp production lots with no external reports against those finished lot numbers.Inventory in stock was evaluated to ensure there were no abnormalities in the latch and teeth area that could potentially contribute to this occurrence.There were no issues detected during the evaluation.Due to no sample return, an evaluation cannot occur to determine if the affected clamp had a manufacturing defect.Since 2019, (b)(4) cases of product 10-1281 were sold with 1 complaint filed against it, yielding a complaint-to-sales ratio of (b)(4).The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.The inital report was late due to waiting for defective sample to be returned.
 
Event or Problem Description
There was a near miss involving the clamp failure and baby lost a lot of blood while breastfeeding.

Brand Name
UMBILICAL CORD CLAMP
Common Device Name
UMBILICAL DEVICE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
MDR Report Key12106735
Report Number1057404-2021-00001
Device Sequence Number19987529
Product Code FOD
UDI-Device Identifier00749756746151
UDI-Public00749756746151
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10-1281
Device Catalogue Number10-1281
Device Lot Number53428537
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1